| Catalog Number |
ECS29B |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2025.B3: exact event date unk, entered 1/1/2025 as only the year was provided.D4: batch # unk.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unk procedure, the ecs circular stapler did not fire.The stapler was replaced.The procedure was delayed by 2 minutes and completed successfully.No patient consequences were reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/14/2026.D4: batch # 504d31.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the ecs29b device arrived with no apparent damage and no anvil present.The washer was not received and there were no staples present.The device was reloaded with staples, a new washer was placed in a test anvil.The device was tested for functionality and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 504d31, and no non-conformances were identified.